Hail, Randolph
- When
- May 1, 9:00 AM CST to 9:05 AM CST
- Where
- Randolph County, Warm Spgs
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -91.050
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 1, 1:45 AM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT THU MAY 1 2003 ZONAL FLOW WITH A SERIES OF SHORT WAVES WILL DOMINATE THE UPPER PATTERN TODAY AND TONIGHT. A RIDGE WILL BUILD OVER THE CENTRAL STATES FRIDAY AND SATURDAY. AT THE SURFACE A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY AND MOVE ACROSS THE REGION TONIGHT. THUNDERSTORM ACTIVITY ALONG THE FRONT EXTENDING FROM THE GREAT LAKES ACROSS NORTHERN ILLINOIS AND MISSOURI TO SOUTHEAST KANSAS/NORTHEAST OKLAHOMA WILL COMPLICATE THE SURFACE PATTERN WITH OUTFLOW BOUNDARIES. THIS WILL AFFECT THE TIMING OF THE ACTIVITY AND THE FRONT INTO THE MID SOUTH TONIGHT. IN A FIELD OF WARM ADVECTION OF MOIST UNSTABLE AIR AHEAD OF THE FRONT OUTFLOW BOUNDARIES FROM THUNDERSTORMS THIS MORNING WILL BECOME THE FOCUS OF RENEWED ACTIVITY WITH THE HELP OF AFTERNOON HEATING IN SOUTHERN MISSOURI AND ARKANSAS LATER TODAY. THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WILL SHIFT EASTWARD INTO THE MID SOUTH DURING THE AFTERNOON AND EVENING HOURS POSSIBLY LINGERING ACROSS EASTERN SECTIONS OF THE REGION INTO FRIDAY MORNING. HIGH PRESSURE BEHIND THE FRONT WILL SPREAD COOLER AND DRIER AIR INTO THE MID SOUTH FRIDAY AND SATURDAY. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-020900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY AND MOVE INTO THE AREA TONIGHT. IN THE WARM MOIST UNSTABLE AIR AHEAD OF THE FRONT THUNDERSTORMS WILL MOVE INTO THE MID SOUTH THIS AFTERNOON AND SPREAD OVER REGION TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE STORMS IN THE EASTERN SECTIONS OF THE REGION INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT BECOMING LIKELY SUNDAY WITH A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. JCL
The national radar mosaic for the moment the first event began.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
A mobile home was overturned.
Some trees & power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356116, 5356117, 5356118, 5356119, 5356120.